Alert archive / Nebraska / High Wind Warnings in 2025
High Wind Warning 2, NWS Hastings, NE
NWS Hastings, NE issued this high wind warning at Mar 3, 2025, 3:28 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 4, 2025, 12:00 PM CST. It was in force for 22 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 3, 2025, 3:28 PM CST (21:28 UTC)
- In effect from
- Mar 4, 2025, 12:00 PM CST
- Expired
- Mar 5, 2025, 10:12 AM CST
- In force
- 22 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 12:00 PM CST | NON-TSTM WND GST 55 | 2 Nnw Gothenburg, NE | Davis Vantage Vue - KNEGOTHE44. |
| Mar 4, 12:00 PM CST | NON-TSTM WND GST 58 | 1 Nw Ord, NE | ASOS station KODX Ord Airport. |
| Mar 4, 12:35 PM CST | NON-TSTM WND GST 58 | 3 Ene Holdrege, NE | Corrects previous non-tstm wnd gst report from 3 ENE Holdrege. AWOS station KHDE Holdrege Airport. |
| Mar 4, 12:40 PM CST | NON-TSTM WND GST 59 | 5 Ene Kearney, NE | AWOS station KEAR Kearney Airport. |
| Mar 4, 1:00 PM CST | NON-TSTM WND GST 60 | 6 Sse Kearney, NE | PWS Station KNEKEARN9. |
| Mar 4, 1:01 PM CST | NON-TSTM WND GST 58 | 2 Wnw Hastings, NE | ASOS station KHSI Hastings Airport. |
| Mar 4, 1:15 PM CST | NON-TSTM WND GST 56 | Lexington Airport, NE | Lexington AWOS KLXN. |
| Mar 4, 1:19 PM CST | NON-TSTM WND GST 55 | 1 Wnw Sutton, NE | PWS Station KNESUTTO12. |
| Mar 4, 1:20 PM CST | NON-TSTM WND GST 55 | 9 N Stockton, KS | KSDOT station. |
| Mar 4, 1:34 PM CST | NON-TSTM WND GST 55 | 5 Nne Ayr, NE | Ambient Weather Station. |
| Mar 4, 1:35 PM CST | NON-TSTM WND GST 58 | 2 Nne Cambridge, NE | Cambridge AWOS KCSB. |
| Mar 4, 1:39 PM CST | NON-TSTM WND GST 55 | 1 Sw Pleasanton, NE | PWS Station KNEPLEAS32. |
| Mar 4, 1:41 PM CST | NON-TSTM WND GST 58 | 4 E Kearney, NE | Ambient Weather Station. |
| Mar 4, 1:43 PM CST | NON-TSTM WND GST 62 | 6 Nnw Minden, NE | Ambient Weather station. |
| Mar 4, 1:43 PM CST | NON-TSTM WND GST 63 | 6 Nnw Minden, NE | Ambient Weather Station. |
| Mar 4, 1:49 PM CST | NON-TSTM WND GST 59 | 2 Nw Deweese, NE | Ambient Weather Station. |
| Mar 4, 1:50 PM CST | NON-TSTM WND GST 55 | 4 Wsw Minden, NE | Davis Weather Station. |
| Mar 4, 1:50 PM CST | NON-TSTM WND GST 55 | 7 W Macon, NE | Davis Station. |
| Mar 4, 1:53 PM CST | NON-TSTM WND GST 61 | Ord Airport, NE | KODX ASOS. |
| Mar 4, 1:55 PM CST | NON-TSTM WND GST 60 | 2 Nne Cambridge, NE | Cambridge AWOS KCSB. |
| Mar 4, 2:09 PM CST | NON-TSTM WND GST 55 | 1 W Hildreth, NE | Davis Weather Station. |
| Mar 4, 2:15 PM CST | NON-TSTM WND GST 55 | 2 E Juniata, NE | Ambient Weather Station. |
| Mar 4, 2:15 PM CST | NON-TSTM WND GST 59 | Lexington Airport, NE | KLXN AWOS. |
| Mar 4, 2:23 PM CST | NON-TSTM WND GST 60 | 2 Nw Deweese, NE | Ambient Weather Station. |
| Mar 4, 2:24 PM CST | NON-TSTM WND GST 66 | 6 Ne Kearney, NE | PWS Station KNEKEARN134. |
| Mar 4, 2:27 PM CST | NON-TSTM WND GST 59 | 2 W Doniphan, NE | Ambient Weather Station. |
| Mar 4, 2:38 PM CST | NON-TSTM WND GST 55 | 7 Wsw Bertrand, NE | Davis Weather Station. |
| Mar 4, 2:40 PM CST | NON-TSTM WND GST 55 | 6 W Cowles, NE | Ambient Weather Station. |
| Mar 4, 2:41 PM CST | NON-TSTM WND GST 59 | 1 Sw Pleasanton, NE | PWS Station KNEPLEAS32. |
| Mar 4, 2:45 PM CST | NON-TSTM WND GST 55 | 5 Nne Lexington, NE | PWS KNELEXIN10. |
| Mar 4, 2:45 PM CST | NON-TSTM WND GST 55 | 5 Nne Lexington, NE | PWS station KNELEXIN10. |
| Mar 4, 2:50 PM CST | NON-TSTM WND GST 58 | 1 Nne Davenport, NE | Davis Weather Station. |
| Mar 4, 2:55 PM CST | NON-TSTM WND GST 60 | Elm Creek, NE | Ambient Weather Station. |
| Mar 4, 2:57 PM CST | NON-TSTM WND GST 57 | 1 Se Clay Center, NE | Ambient Weather Station. |
| Mar 4, 2:59 PM CST | NON-TSTM WND GST 55 | 6 Ene Kearney, NE | Mesonet station UP058 6.0 E Kearney (UPR). |
| Mar 4, 3:08 PM CST | NON-TSTM WND GST 56 | 3 Wnw Clay Center, NE | Ambient Weather Station. |
| Mar 4, 3:11 PM CST | NON-TSTM WND GST 55 | 4 Ne Grand Island, NE | ASOS station KGRI Grand Island Airport. |
| Mar 4, 3:16 PM CST | NON-TSTM WND GST 55 | 4 N Kearney, NE | Ambient Weather Station. |
| Mar 4, 3:19 PM CST | NON-TSTM WND GST 59 | 2 E Juniata, NE | Ambient Weather Station. |
| Mar 4, 3:25 PM CST | NON-TSTM WND GST 67 | 3 Nne Kearney, NE | Ambient Weather Station. |
| Mar 4, 3:25 PM CST | NON-TSTM WND GST 70 | 6 Sse Kearney, NE | PWS KNEKEARN9. |
| Mar 4, 3:28 PM CST | NON-TSTM WND GST 64 | 2 Wnw Hastings, NE | ASOS station KHSI Hastings Airport. |
| Mar 4, 3:30 PM CST | NON-TSTM WND GST 63 | Hastings Airport, NE | Hastings ASOS. |
| Mar 4, 3:52 PM CST | NON-TSTM WND GST 58 | 5 Nne Ayr, NE | PWS KNEHASTI59. |
| Mar 4, 3:52 PM CST | NON-TSTM WND GST 66 | 2 Wnw Hastings, NE | ASOS station KHSI Hastings Airport. |
| Mar 4, 3:55 PM CST | NON-TSTM WND GST 63 | Elm Creek, NE | |
| Mar 4, 3:57 PM CST | NON-TSTM WND GST 55 | Dannebrog, NE | Ambient Weather Station. |
| Mar 4, 4:00 PM CST | NON-TSTM WND GST 59 | 3 Wsw Carleton, NE | Davis Weather Station. |
| Mar 4, 4:13 PM CST | NON-TSTM WND GST 57 | 6 S Boelus, NE | PWS Station KNERAVEN16. |
| Mar 4, 4:20 PM CST | NON-TSTM WND GST 55 | 4 Wnw Davenport, NE | Mesonet station UP131 Davenport 3.9W (UPR). |
| Mar 4, 4:22 PM CST | NON-TSTM WND GST 60 | 4 Wsw Wood River, NE | Mesonet station UP051 Wood River 3.6W (UPR). |
| Mar 4, 4:22 PM CST | NON-TSTM WND GST 60 | 4 Wsw Wood River, NE | Mesonet station UP051 Wood River 3.6W (UPR). |
| Mar 4, 4:26 PM CST | NON-TSTM WND GST 65 | 1 N Sherman Reservoir, NE | Ambient Weather Station. |
| Mar 4, 4:35 PM CST | NON-TSTM WND GST 63 | 3 Ene Holdrege, NE | AWOS station KHDE Holdrege Airport. |
| Mar 4, 4:44 PM CST | NON-TSTM WND GST 60 | 5 Nne Ayr, NE | Ambient Weather Station. |
| Mar 4, 4:48 PM CST | NON-TSTM WND GST 70 | Grand Island Airport, NE | Central Nebraska Regional Airport. |
| Mar 4, 4:53 PM CST | NON-TSTM WND GST 63 | 2 Nw Deweese, NE | |
| Mar 4, 5:07 PM CST | NON-TSTM WND GST 62 | 1 Nw Ord, NE | ASOS station KODX Ord Airport. |
| Mar 4, 5:17 PM CST | NON-TSTM WND GST 55 | 2 Sse Prosser, NE | Mesonet station UP080 Prosser 2.2S (UPR). |
| Mar 4, 5:26 PM CST | NON-TSTM WND GST 64 | 5 Nne Ayr, NE | PWS KNEHASTI59. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
454 WWUS73 KGID 032128 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 328 PM CST Mon Mar 3 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-041000- /O.UPG.KGID.HW.A.0001.250304T1800Z-250305T1800Z/ /O.NEW.KGID.HW.W.0002.250304T1800Z-250305T1800Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Bladen, Stromsburg, Cozad, Greeley, Beloit, Ionia, Inavale, Rosemont, Orleans, Superior, Hollinger, Holdrege, Johnson Lake, Jewell, Hastings, Elwood, Beaver City, Campbell, Deshler, Wolbach, Red Cloud, Fullerton, Bostwick, Gothenburg, Burr Oak, Central City, Kensington, Minden, Polk, Plainville, Fairmont, Blue Hill, Sherman Reservoir, Osceola, Harvard, Mankato, Alma, Franklin, Litchfield, Geneva, Smith Center, Kearney, Clay Center, Aurora, Shelby, Lexington, Edgar, Cambridge, Codell, Hildreth, Phillipsburg, Genoa, Sutton, Arapahoe, Fairfield, Oxford, Bellaire, York, Downs, Willow Island, Osborne, Scotia, Nelson, St. Paul, Ord, Loup City, Stockton, Spalding, Hebron, Exeter, and Grand Island 328 PM CST Mon Mar 3 2025 ...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO NOON CST WEDNESDAY... * WHAT...North-northwest winds sustained 30 to 40 mph, with gusts as high as 55 to 65 MPH. * WHERE...Portions of north central Kansas and central, east central, and south central Nebraska. * WHEN...From noon Tuesday to noon CST Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Travel will be difficult, especially for high profile vehicles on west-east oriented roads. * ADDITIONAL DETAILS...At least minimal snow will accompany these strong winds Tuesday afternoon and evening, potentially causing near-blizzard conditions in some areas. Please refer to the Winter Weather Advisory also in effect for more details. The overall-strongest winds will occur Tuesday afternoon and evening, with a gradual, slow decrease in speeds Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Pfannkuch
5 follow-up statements
431 WWUS73 KGID 040835 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 235 AM CST Tue Mar 4 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-042200- /O.CON.KGID.HW.W.0002.250304T1800Z-250305T1800Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Cozad, Stromsburg, Sutton, Scotia, Clay Center, Downs, Kensington, Central City, Orleans, Polk, Edgar, Fairfield, Oxford, Smith Center, Inavale, Elwood, Hebron, Mankato, Deshler, Holdrege, Geneva, Johnson Lake, Ionia, Bostwick, Arapahoe, Sherman Reservoir, Shelby, York, Fairmont, Kearney, Hollinger, Bellaire, Willow Island, Burr Oak, Litchfield, Cambridge, Beloit, Aurora, Beaver City, Loup City, Grand Island, Harvard, Bladen, Osborne, Ord, Lexington, Stockton, Hildreth, Rosemont, Plainville, Blue Hill, Gothenburg, Wolbach, Franklin, Genoa, Jewell, Nelson, Spalding, St. Paul, Red Cloud, Exeter, Minden, Campbell, Phillipsburg, Greeley, Osceola, Codell, Fullerton, Hastings, Alma, and Superior 235 AM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON CST WEDNESDAY... * WHAT...North-northwest winds sustained 35 to 45 mph, with gusts as high as 55 to 65 MPH. * WHERE...Portions of north central Kansas and central, east central, and south central Nebraska. * WHEN...From noon today to noon CST Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Travel will be difficult, especially for high profile vehicles on west-east oriented roads. * ADDITIONAL DETAILS...At least minimal snow will accompany these strong winds Tuesday afternoon and evening, potentially causing near-blizzard like conditions in some areas. Please refer to the Winter Weather Advisory also in effect for more details. The overall-strongest winds will occur Tuesday afternoon and evening, with a gradual, slow decrease in speeds Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Rossi
935 WWUS73 KGID 042030 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 230 PM CST Tue Mar 4 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-051000- /O.CON.KGID.HW.W.0002.000000T0000Z-250305T1800Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Kensington, Aurora, Bladen, Harvard, Burr Oak, Loup City, Mankato, Ord, Bellaire, Elwood, Nelson, Central City, Gothenburg, Alma, Rosemont, Genoa, Stockton, Hildreth, Bostwick, Greeley, Smith Center, Lexington, Ionia, Shelby, Cozad, Codell, Arapahoe, Franklin, Osceola, Minden, Plainville, Hollinger, Red Cloud, Downs, Phillipsburg, Litchfield, Blue Hill, Sherman Reservoir, Superior, Inavale, York, Deshler, Polk, Exeter, Kearney, Sutton, Willow Island, Geneva, Fairmont, Oxford, Stromsburg, Jewell, Johnson Lake, Holdrege, Wolbach, Grand Island, Beloit, Osborne, Edgar, Fairfield, Campbell, Spalding, St. Paul, Hebron, Cambridge, Beaver City, Clay Center, Scotia, Hastings, Orleans, and Fullerton 230 PM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...North-northwest winds sustained 35 to 45 mph, with gusts as high as 55 to 65 MPH. * WHERE...Portions of north central Kansas and central, east central, and south central Nebraska. * WHEN...Until noon CST Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Travel will be difficult, especially for high profile vehicles on east-west oriented roads. * ADDITIONAL DETAILS...At least minimal snow will accompany these strong winds Tuesday afternoon and evening, potentially causing near-blizzard like conditions in some areas. Please refer to the Winter Weather Advisory also in effect for more details. The overall-strongest winds will occur Tuesday afternoon and evening, with a gradual, slow decrease in speeds Wednesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Davis
664 WWUS73 KGID 050335 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 935 PM CST Tue Mar 4 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-051215- /O.CON.KGID.HW.W.0002.000000T0000Z-250305T1800Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Polk, Exeter, Arapahoe, Fairfield, Rosemont, Greeley, Mankato, Lexington, Edgar, Cambridge, Campbell, St. Paul, Ord, Geneva, York, Nelson, Elwood, Jewell, Grand Island, Inavale, Aurora, Oxford, Genoa, Blue Hill, Codell, Cozad, Bostwick, Stockton, Holdrege, Orleans, Johnson Lake, Deshler, Scotia, Fullerton, Willow Island, Wolbach, Beaver City, Downs, Alma, Hildreth, Shelby, Smith Center, Kearney, Osceola, Superior, Sherman Reservoir, Clay Center, Litchfield, Phillipsburg, Osborne, Plainville, Gothenburg, Hastings, Fairmont, Stromsburg, Red Cloud, Burr Oak, Franklin, Hebron, Minden, Hollinger, Sutton, Spalding, Central City, Kensington, Ionia, Bladen, Harvard, Loup City, Bellaire, and Beloit 935 PM CST Tue Mar 4 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WHAT...North-northwest winds sustained 30 to 40 mph, with gusts as high as 50 to 60 MPH. * WHERE...Portions of north central Kansas and central, east central, and south central Nebraska. * WHEN...Until noon CST Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. Travel will be difficult, especially for high profile vehicles on east-west oriented roads, and particularly where roads are slick from earlier snowfall. * ADDITIONAL DETAILS...Although still plenty strong, wind speeds will very gradually and slowly diminish with time through Wednesday morning. Gusts should decrease to between 40 and 50 MPH by 6 AM, and to between 35 and 45 MPH by 10 AM. This gradual decreasing trend will continue on through Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Pfannkuch
735 WWUS73 KGID 051017 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 417 AM CST Wed Mar 5 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-051800- /O.CON.KGID.HW.W.0002.000000T0000Z-250305T1800Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Greeley, Stromsburg, Cozad, Oxford, Geneva, Burr Oak, Osceola, Hildreth, Lexington, Scotia, Kearney, Wolbach, Litchfield, Fairfield, Grand Island, Ionia, Hastings, Phillipsburg, Cambridge, Stockton, Johnson Lake, Central City, York, Downs, Edgar, Kensington, Clay Center, Franklin, Elwood, Nelson, Deshler, Ord, Harvard, Loup City, Exeter, Osborne, Mankato, Alma, St. Paul, Codell, Spalding, Campbell, Bostwick, Fairmont, Sherman Reservoir, Bellaire, Fullerton, Gothenburg, Aurora, Inavale, Blue Hill, Minden, Bladen, Shelby, Orleans, Jewell, Polk, Rosemont, Holdrege, Hebron, Smith Center, Beloit, Genoa, Willow Island, Sutton, Red Cloud, Hollinger, Beaver City, Plainville, Arapahoe, and Superior 417 AM CST Wed Mar 5 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds 25 to 40 mph with gusts of 50 to 60 mph. * WHERE...Portions of north central Kansas and central, east central, and south central Nebraska. * WHEN...Until noon CST today. * IMPACTS...Damaging winds could blow down trees and power lines. Travel will be difficult, especially for high profile vehicles on east-west oriented roads, and particularly where roads are slick from earlier snowfall. * ADDITIONAL DETAILS...Although still plenty strong, wind speeds will very gradually and slowly diminish with time this morning. Gusts should decrease to between 45 and 55 MPH by 8 AM, and likely to between 40 and 50 MPH by noon. This gradual decreasing trend will continue on through Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Rossi
788 WWUS73 KGID 051612 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 1012 AM CST Wed Mar 5 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-051715- /O.CAN.KGID.HW.W.0002.000000T0000Z-250305T1800Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- Including the cities of Bostwick, Inavale, Fullerton, Red Cloud, Harvard, Polk, Central City, Willow Island, Rosemont, Stockton, Spalding, Osceola, Minden, Campbell, Plainville, Hollinger, Loup City, York, Scotia, Oxford, Alma, Franklin, Bladen, Cozad, Genoa, Grand Island, Greeley, Codell, Arapahoe, Fairfield, Hastings, Gothenburg, Wolbach, Beaver City, Holdrege, Hebron, Superior, Geneva, Downs, Beloit, Sherman Reservoir, Smith Center, Bellaire, Shelby, Aurora, Lexington, Osborne, Stromsburg, Elwood, Johnson Lake, Clay Center, Ionia, Orleans, Jewell, Blue Hill, Nelson, Kearney, Phillipsburg, Ord, Sutton, Mankato, Kensington, Edgar, Cambridge, Deshler, St. Paul, Exeter, Fairmont, Burr Oak, Litchfield, and Hildreth 1012 AM CST Wed Mar 5 2025 ...HIGH WIND WARNING IS CANCELLED... The threat has ended. High winds are no longer being reported across the area; however, wind gusts up to around 45 mph are still being reported across portions of the area. $$ Schuldt
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Mar 3, 12:06 PM CST, 3 hours 22 minutes earlier. Its key messages:
- Widespread chances (40-90%) for precipitation across the area tonight through Tuesday night. An isolated non-severe thunderstorm not out of the question this evening through Tuesday morning preceding the main event...mainly west of Highway 183.
- Strong winds are expected Tuesday Afternoon-Wednesday morning with sustained winds of 35-45mph and gusts to 60mph+.
- Rain transitions to snow from the northwest to southeast Tuesday afternoon-night. While amounts are uncertain, any falling snow combined with strong winds will result in near- blizzard conditions. As a result, a winter storm watch for potential blizzard conditions has been issued for areas most likely to receive around 1" of total snowfall.
- Another chance (30-60%) for winter weather arrives Thursday night into Friday...with a nice warming trend forecast Saturday through next Monday (with widespread high temperatures in the 70s Monday afternoon).
Area forecast discussion, Mar 3, 12:06 PM CST, 3 hours 22 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
1206 PM CST Mon Mar 3 2025
...Aviation Update...
.KEY MESSAGES...
- Widespread chances (40-90%) for precipitation across the area
tonight through Tuesday night. An isolated non-severe
thunderstorm not out of the question this evening through
Tuesday morning preceding the main event...mainly west of
Highway 183.
- Strong winds are expected Tuesday Afternoon-Wednesday morning
with sustained winds of 35-45mph and gusts to 60mph+.
- Rain transitions to snow from the northwest to southeast
Tuesday afternoon-night. While amounts are uncertain, any
falling snow combined with strong winds will result in near-
blizzard conditions. As a result, a winter storm watch for
potential blizzard conditions has been issued for areas most
likely to receive around 1" of total snowfall.
- Another chance (30-60%) for winter weather arrives Thursday
night into Friday...with a nice warming trend forecast
Saturday through next Monday (with widespread high
temperatures in the 70s Monday afternoon).
&&
.DISCUSSION...
Issued at 238 AM CST Mon Mar 3 2025
Low level stratus can be seen on satellite early this morning
streaming northward and expanding across the area. This cloud
cover, combined with steady southerly winds and elevated
dewpoints could make for a record warm start to the day (see
climate section below). With mostly cloudy skies expected to
persist across the area for most of the day, do not expect much
of a warm-up this afternoon, with forecast high temperatures
generally in the 50s.
For this evening...expect continued moisture advection from the
south - combined with some weak lift ahead the anticipated area
of low pressure across the intermountain west - to result in
some light precip developing across the area. Given model
signatures and how shallow the low level moisture is in sounding
data, drizzle looks to be the most probable precipitation type
this evening, although an isolated non-severe thunderstorm will
be possible across our extreme west and closer to the
approaching area of low pressure.
Expect the aforementioned upper level low to cross the Rockies
late tonight and then rapidly deepen as it crosses the plains on
Tuesday. This rapid intensification will result in very windy
conditions across the local area Tuesday, and a high wind watch
for wind gusts 60+MPH remains in effect for Tuesday afternoon
through Wednesday morning. At the same time, there will be an
increasing chance for precipitation as moisture wraps around
the upper level low through the daytime hours Tuesday. This
precipitation should be rain until later in the day when the
associated cold front pushes across the local area and brings a
transition to snow. With the transition to snow, blowing snow
and near-blizzard like conditions could develop - especially
across northern and eastern portions of the forecast area, which
are the most favored areas to receive up to one inch of total
snowfall. As a result, decided to issue a winter storm watch for
potential blizzard conditions across these areas - due to the
combination of even a little snowfall and 60+MPH wind gusts.
Cooler temperatures will settle in across the area for Wednesday
before the next area of low pressure and cold front reach the
area late Thursday into Friday. While winds will not be nearly
as strong with this system, the potential for higher snowfall
totals exists Thursday night into Friday, with the potential
for 3 inches of snow around 40 percent for areas along and north
of I-80.
Beyond this system, high pressure aloft is expected to build
back across the local area, resulting in a warming trend over
the weekend - with temperatures peaking next Monday in the 70s!
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1206 PM CST Mon Mar 3 2025
For KGRI/KEAR Airports:
- Ceiling/visibility/precipitation:
High confidence that the vast majority of the (if not the
entire) period will feature sub-VFR ceiling (ranging from MVFR
to LIFR), with especially much of the latter half of the period
likely featuring sub-VFR visibility as well in at least light
fog (mainly MVFR but could easily be IFR or worse at least
briefly). Precipitation-wise, although a brief passing shower or
even a thunderstorm cannot be ruled out this evening, light
(non-freezing) drizzle should be the predominant precipitation
type once any precipitation begins (mainly 05Z onward). Please
note that any snow should hold off until at least slightly
beyond this valid period.
- Winds:
The majority of this valid period will feature fairly light
winds (especially compared to the intense northerly winds
arriving Tuesday afternoon-evening). That being said, winds this
afternoon will be modestly-breezy from the south (sustained
15-20KT/gusts 20-25KT). However, speeds will slacken this
evening-overnight (sustained closer to 10KT) as direction
steadily turns more easterly and eventually northeasterly.
Finally, late in the period (15Z onward) the initial stages of
increasing northerlies will kick in, with sustained speeds
around 20KT/gusts 25-30KT (again, trending considerably higher
just beyond this valid period).
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...High Wind Watch from Tuesday afternoon through Wednesday
morning for NEZ039>041-046>049-060>064-072>077-082>087.
Winter Storm Watch from Tuesday afternoon through late Tuesday
night for NEZ039>041.
Winter Storm Watch from Tuesday evening through late Tuesday
night for NEZ048-049-063-064-076-077-086-087.
KS...High Wind Watch from Tuesday afternoon through Wednesday
morning for KSZ005>007-017>019.
&&
DISCUSSION...Rossi
AVIATION...PfannkuchHazardous weather outlook, Mar 3, 2:48 AM CST, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 248 AM CST Mon Mar 3 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 040900- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 248 AM CST Mon Mar 3 2025 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. An isolated non-severe thunderstorm will be possible this evening for areas generally along and west of highway 183. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. An isolated non-severe thunderstorm will be possible Tuesday morning generally along and northwest of a line extending from Lexington to Ord, Nebraska. Very windy conditions are expected to develop on the backside of an intensifying low pressure system Tuesday afternoon through Wednesday morning. Sustained winds of 35 to 45 MPH, with wind gusts as high as 60 MPH will be possible. These very strong winds, combined with falling snow could result in near blizzard conditions at times Tuesday afternoon through Tuesday night. Please see the High Wind Watch and Winter Storm Watch messages for additional information. Another chance for accumulating snowfall will be possible across the local area Thursday into Friday. Thankfully, winds do not appear as strong with this second system. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:38 AM CST | Winter Storm Watch | GID | Clay, Fillmore, Greeley, Hamilton, Merrick, Nance and 5 more | 13 hr |
| Mar 3, 3:14 PM CST | Winter Weather Advisory | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 33 hr |
Nearby
High Wind Warnings in Nebraska, 2025High Wind Warnings in Kansas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.